Texas, 2013Heavy Rain in Texas, September 13, 2013
September 13, 2013 · NWS AMA · 1 event in 1 county or zone
Scattered showers and thunderstorms across the Texas Panhandle lead to localized heavy rain during the evening hours of the 13th. The combination of a stalled frontal boundary and an approaching weak upper level disturbance helped to initiate showers and thunderstorms across the panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms across the Texas Panhandle lead to localized heavy rain during the evening hours of the 13th. The combination of a stalled frontal boundary and an approaching weak upper level disturbance helped to initiate showers and thunderstorms across the panhandle. Weak steering winds and atmospheric moisture which was climatologically high, caused thunderstorms that developed to move slowly and produce prolonged periods of heavy rain over the same area. This led to localized flooding over the eastern Texas Panhandle. Flooding subsided as thunderstorm activity diminished around 7 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 13, 2:24 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 13, 2:24 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI SEP 13 2013
.DISCUSSION...
UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. HAVE
MADE ONLY MINOR CHANGES TO EARLIER FORECAST. HAVE INCREASED POPS A
GOOD BIT TONIGHT ACROSS NORTHWEST AND WESTERN SECTIONS...AS
STRONGER DYNAMICS EXPECTED TO MOVE ACROSS IN SOUTHWEST FLOW ALOFT.
WILL CANCEL FLASH FLOOD WATCH IN NORTHWEST SECTIONS A BIT EARLY...AS
THREAT FOR FLASH FLOODING APPEARS TO HAVE DIMINISHED.
HAVE INCREASED POPS ON SATURDAY AS ADDITIONAL FAVORABLE DYNAMICS
EXPECTED...ALONG WITH CONVERGENCE WITH WEAK COLD FRONT IN UNSTABLE
AIRMASS. LOW POPS HAVE BEEN RETAINED SATURDAY EVENING AND SUNDAY.
HAVE SPREAD SUNDAY AFTERNOON POPS SOUTHEASTWARD TO ACCOUNT FOR
EXPECTED POSITION OF COLD FRONT. CHANCE POPS KEPT FOR SUNDAY NIGHT
AND MONDAY AS MOIST UNSTABLE AIRMASS REMAINS OVERHEAD. SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY HAVE BEEN RETAINED...WITH NO POPS
THEREAFTER. NO CHANGES TO EARLIER TEMPERATURE FORECAST HAVE BEEN
MADE. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
LATE NEXT WEEK. CHANCES FOR PRECIPITATION ALONG WITH 20 FOOT WIND
SPEEDS REMAINING BELOW 15 TO 20 MPH...AND MINIMUM AFTERNOON RELATIVE
HUMIDITIES REMAINING WELL ABOVE 20 PERCENT WILL PRECLUDE CONCERNS.
03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 82 62 84 60 / 30 30 20 20 40
BEAVER OK 62 84 65 83 61 / 20 20 20 30 40
BOISE CITY OK 61 82 60 80 55 / 60 30 20 30 40
BORGER TX 64 85 66 85 61 / 30 30 20 20 40
BOYS RANCH TX 62 83 61 84 60 / 40 20 20 20 40
CANYON TX 61 82 61 84 60 / 30 30 20 20 40
CLARENDON TX 62 84 65 86 63 / 30 30 20 10 40
DALHART TX 59 83 58 80 56 / 60 30 20 30 40
GUYMON OK 63 86 61 81 58 / 30 30 20 30 40
HEREFORD TX 59 81 59 83 58 / 30 30 20 20 40
LIPSCOMB TX 62 84 65 84 60 / 20 30 20 20 40
PAMPA TX 61 82 63 86 60 / 30 30 20 20 40
SHAMROCK TX 62 85 65 87 63 / 30 30 20 10 40
WELLINGTON TX 63 87 66 87 65 / 30 30 20 10 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
09/03
Hazardous weather outlook, Sep 13, 2:26 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT FRI SEP 13 2013
OKZ001>003-TXZ001>020-141115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
326 PM CDT FRI SEP 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE
PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS TO AROUND 45 MPH. BRIEF HEAVY RAINS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES SATURDAY THROUGH TUESDAY. ANY STORMS THAT FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY
RAINFALL MAY OCCUR WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
Heavy Rain, Roberts
- When
- September 13, 3:30 PM CST to 7:00 PM CST
- Where
- Roberts County, 27 mi NW of Miami
- Reported by
- Public
- Coordinates
- 35.976, -100.971
A cluster of thunderstorms developed over Roberts County during the evening hours of the 13th. These thunderstorms moved slowly and produced heavy rain over portions of the county. This heavy rain led to a member of the public reporting minor flooding of their property west of State Highway 70 along North River Road (Roberts County). The minor flooding stayed contained to the yard and did not enter the home. This minor flooding dissipated once storm coverage diminished by 7 PM CST. No swift water rescues or stranded motorist were reported in association to this minor flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, September 13, 20131 death · $500,000 · 1 event
- Flooding in Colorado, September 13 to 17, 20134 events
- Flash Flooding in Utah, September 13, 20133 events
- Coastal Flood in Texas, September 13 to 15, 20132 events
- Waterspouts in North Atlantic Coastal Waters, September 13, 20132 events
- Flash Flood and Hail in Arizona, September 13, 20131 in hail · 2 events
- Heavy Rain in Kansas, September 13, 20131 event
- Waterspout in Gulf of Mexico, September 13, 20131 event
- Waterspout in North Atlantic Coastal Waters, September 13, 20131 event
- Funnel Cloud in Wyoming, September 13, 20131 event
- Hail in South Carolina, September 13, 20131 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 13, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476572.